MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLES 32G X 4MM

HTL-STREFA S.A. DROPLET PEN NEEDLES 32G X 4MM
Model Number 32G X 4MM
Medical Device Problem Codes Fluid/Blood Leak (1250); Dull, Blunt (2407)
Health Effect - Clinical Codes Hyperglycemia (1905); Pain (1994); Skin Tears (2516)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In the submitted notification, there was reported difficulties during the injection.There was described problems with skin puncturing.Patient feel that needle are dull, as though there are burrs or hooks on the needle, cause pain and tear his skin.There was claimed that "there is a welt at the injection site as well".There was observed also occasionally insulin leakage.It was reported that patients' blood sugar has been high lately, so reporter is unsure whether full dose of insulin has been administrated.We not received glycemia index.Patient did not seek out or receive medical attention as a result of his high blood sugar, we do not received information if they plan to visit doctor to discuss the complained issue.As per complaint description patient is new in droplet brand, switch from different brand.We did not receive any additional information about patient's age, medical history and detailed description of the injection technique.The complained defects were not confirmed in the internal evaluation of archival sample and device history records (dhr) review.Insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of inulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.To sum up, we do not find the causal relationship between the serious incident and the device but due to adverse device experiences for user and because higher sugar level directly or indirectly, might have led or might lead to an acute complication of diabetes we decide to reportable event in country where the event was occurred.
 
Event or Problem Description
Hold for th.6.8 the caller called on 05/15/2023 at 10:47 am and left a message.Specialist spoke with the caller at 11:53 am.The complainant called on behalf of her son, who is the patient.The patient received 2 boxes of droplet pen needles 32g x 4mm, lot numbers c58r7 and c58s4, from rite-aid.Patient is new to the droplet brand.Patient has been injecting insulin for about one year.Patient previously used bd nano pen needles, and patient experienced no difficulties with the bd needles.Patient claims that the needles are dull, as though there are burrs or hooks on the needle.Patient claims that it takes noticeable more pressure to get the needle to pierce the skin.Occasionally, some of the insulin leaks out of the skin.The caller notes that the patient's blood sugar has been high lately, so she is unsure if the patient is receiving his full does of insulin.They have not sought medical attention or guidance for this issue as of yet.The patient claims that the injections are painful and that they tear his skin.Patient claims that there is a welt at the injection site as well.Patient injects 4 times per day into his abdomen.Patient injects 8-11 units of novolog insulin 2 times per day, and patient injects 23 units of lantus insulin 2 times per day.We are replacing the needles with member's mark 32g x 4mm needles, as per patient request, and we are expecting samples.

Brand Name
DROPLET PEN NEEDLES 32G X 4MM
Common Device Name
PEN NEEDLES
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key17074270
Report Number9613304-2023-00012
Device Sequence Number12430620
Product Code FMI
UDI-Device Identifier05907996092697
UDI-Public(01)05907996092697(17)271001(10)C58R7
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number32G X 4MM
Device Catalogue Number8315
Device Lot NumberC58R7, C58S4
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown